Jump to content
CrazyBoards.org

Recommended Posts

Titrating upward is incredibly aggravating. You're just supposed to tolerate all of the side effects and get none of the benefits for two months and then hopefully the side effects go away and the benefits kick in. I'm already simultaneously depressed and full of anxiety at all times and I'm just supposed to sit here and wait it out for two months!? I'm frustrated and annoyed and want to not feel like shit all the time. Apparently that's too much and so I just have a countdown going to the end of October. 

Of all the medicines, I hate hope-based medicines the most.

Share this post


Link to post
Share on other sites

Oh yes.  The joyfulness of all that.  It's BS, is what it is.  Because if it DOESN'T work, you've just spent a few months feeling sick for nothing.  

Though my aunt started an AD for anxiety recently and felt a difference within a week.  I was shocked.  Only antipsychotics have ever worked that quickly for me, and even then, not all of them.  

Share this post


Link to post
Share on other sites

Today is day ten. The first week all I got were mood swings and anxiety. I have more energy (in that I can get out of bed within a half-hour of deciding that I should get out of bed) but that could also be from treating the anemia, too.

 

Share this post


Link to post
Share on other sites
1 hour ago, jarn said:

Oh yes.  The joyfulness of all that.  It's BS, is what it is.  Because if it DOESN'T work, you've just spent a few months feeling sick for nothing.  

Though my aunt started an AD for anxiety recently and felt a difference within a week.  I was shocked.  Only antipsychotics have ever worked that quickly for me, and even then, not all of them.  

I sometimes wonder if that is often a placebo with ADs when it works that fast.... I feel like it is statistically suspicious. Can it happen? I’m sure. But it seems to be reported more than the science would suggest. Oh, and no offense to your aunt. Obviously I don’t know anything about your family, It just triggered some thoughts about people in mine on ADs

Share this post


Link to post
Share on other sites
31 minutes ago, Iceberg said:

I sometimes wonder if that is often a placebo with ADs when it works that fast.... I feel like it is statistically suspicious. Can it happen? I’m sure. But it seems to be reported more than the science would suggest. Oh, and no offense to your aunt. Obviously I don’t know anything about your family, It just triggered some thoughts about people in mine on ADs

Oh no, I think it's placebo too!

Rosie, that's interesting about anemia.  Toby's been trying to treat his for a year, it's really a PITA.

Share this post


Link to post
Share on other sites

I guess if you feel better from the placebo it’s technically still working just in a different way 

Share this post


Link to post
Share on other sites
13 hours ago, jarn said:

Rosie, that's interesting about anemia.  Toby's been trying to treat his for a year, it's really a PITA.

It really is. I don't have a great handle on it either (although I like to think that I do, because the liquid sounds unpleasant and blood transfusions sound even more so).

Share this post


Link to post
Share on other sites

My mom's had two iron transfusions.  I went with her to the first one to make sure she was okay afterwards (stayed over).  She says they're not that bad.

Share this post


Link to post
Share on other sites
On 9/19/2020 at 6:39 PM, WinterRosie said:

Titrating upward is incredibly aggravating. You're just supposed to tolerate all of the side effects and get none of the benefits for two months and then hopefully the side effects go away and the benefits kick in. I'm already simultaneously depressed and full of anxiety at all times and I'm just supposed to sit here and wait it out for two months!? I'm frustrated and annoyed and want to not feel like shit all the time. Apparently that's too much and so I just have a countdown going to the end of October. 

Of all the medicines, I hate hope-based medicines the most.

I definitely know how you feel. Unfortunately, that's the boat we're all in with where psychiatry is today. Even with genomic testing, all it's going to tell you is whether you're a slow/normal/fast metabolizer of certain psych drugs. Most can't tell you anything about efficacy, let alone a more subtle analysis of the data. 

So, that being said, we all have a choice: either to stop taking the medication and risk falling back down to the point we were at before (or potentially lower even) or try to soldier through it the best we can. The only caveat I would mention is that, if you're having a lot of anxiety directly related to titrating up on this antidepressant, could you ask your prescriber about either starting you on a temporary anti-anxiety med or, if you're already taking one, temporarily increasing the dose?

Share this post


Link to post
Share on other sites

Just choosing to do something about your mental health can improve your mood. Stimulants and benzos work pretty well at once. Some Anticonvulsants work almost at once on seizures, not sure about mood. 

Share this post


Link to post
Share on other sites

Thought I should update: my doctor has given me the choice of whether to increase my dose or not. And, like, how am I supposed to know? I'm new to this, and she didn't really tell me that part.

Share this post


Link to post
Share on other sites

Hmm.  Do you feel like it could help you more?  How much are you allowed to increase it by?  One option, or options?  It depends on the type of med too I suppose.  A doctor's guidance would be good, sheesh

Share this post


Link to post
Share on other sites

it goes by 25mg. So right now I'm at 75mg (which is, admittedly, quite low). And the only guidelines I got were about if I'm still super anxious which... I don't think I am? But I'm also living in a covid outbreak so what is "expected" anxiety vs what is treatable I don't know.

 

Share this post


Link to post
Share on other sites

Unless it's a medication like lamotrigine where you have to be careful going up and down doses too quickly, I think you're pretty safe to play around with it. So, if you don't feel like you need it right now, then don't go up. But if you feel like you could benefit at all from an increase, it might be worthwhile. Then, after waiting a while to see if it does anything, if the side effects are unbearable, or what have you, you could always taper back down. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...